Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 245, NWS Lubbock, TX

September 25, 2012Cottle County, King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 25, 2012, 8:32 PM CDT for Cottle County, King County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2012, 8:32 PM CDT (01:32 UTC)
Expired
Sep 25, 2012, 9:15 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Cottle County, TX, King County, TX

The radar

The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 8:40 PM CDTTSTM WND GST 5810 Sw Paducah, TXWEST TEXAS MESONET REPORT
Sep 25, 8:45 PM CDTTSTM WND GST 6610 Sw Paducah, TXWEST TEXAS MESONET REPORT
Sep 25, 9:05 PM CDTHAIL 0.8810 S Paducah, TXPEA TO NICKEL SIZE HAIL FROM 9 TO APPROXIMATELY 930 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4032 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS54 KLUB 260132
SVRLUB
TXC101-269-260215-
/O.NEW.KLUB.SV.W.0245.120926T0132Z-120926T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT TUE SEP 25 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KING COUNTY IN NORTHWEST TEXAS.
  SOUTHERN COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 915 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR DUMONT...OR 15 MILES SOUTHWEST OF PADUCAH...AND MOVING EAST AT
  30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DELWIN...
  FINNEY...GROW...CHALK AND HACKBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3372 10052 3392 10052 3401 10005 3385 10004
      3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0132Z 269DEG 27KT 3383 10042

$$
3 follow-up statements
801 
WWUS54 KLUB 260148
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
848 PM CDT TUE SEP 25 2012

TXC101-269-260215-
/O.CON.KLUB.SV.W.0245.000000T0000Z-120926T0215Z/
KING TX-COTTLE TX-
848 PM CDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
COTTLE AND NORTHERN KING COUNTIES UNTIL 915 PM CDT...

AT 845 PM CDT...THE THUNDERSTORM PRODUCED A 66 MPH WIND GUST 
MEASURED BY THE WEST TEXAS MESONET STATION LOCATED 10 MILES 
SOUTHWEST OF PADUCAH. IN ADDITION...AT 841 PM CDT...NATIONAL WEATHER 
SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 
65 MPH.  THIS STORM WAS LOCATED NEAR GROW...OR 13 MILES SOUTH OF 
PADUCAH...MOVING EAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
  CHALK...DELWIN...GROW...HACKBERRY AND HIGHWAY 83 BETWEEN GUTHRIE   
  AND PADUCAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. FOR YOUR 
PROTECTION MOVE INSIDE A STURDY BUILDING UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3372 10050 3393 10044 3401 10005 3385 10004
      3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0145Z 269DEG 27KT 3383 10030

$$
510 
WWUS54 KLUB 260206
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT TUE SEP 25 2012

TXC101-269-260215-
/O.CON.KLUB.SV.W.0245.000000T0000Z-120926T0215Z/
KING TX-COTTLE TX-
906 PM CDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
COTTLE AND NORTHERN KING COUNTIES UNTIL 915 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HACKBERRY TO
6 MILES NORTHEAST OF GUTHRIE...MOVING EAST AT 30 MPH. THIS STORM HAS 
ALREADY PRODUCED A 66 MPH GUST 10 MILES SOUTHWEST OF PADUCAH AT 845 
PM. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN KING AND SOUTHEASTERN COTTLE    
  COUNTIES...INCLUDING HIGHWAY 83 IN NORTHERN KING COUNTY...NORTH OF 
  GUTHRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. MOVE INSIDE A 
STURDY BUILDING UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3372 10050 3393 10044 3401 10005 3385 10004
      3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0204Z 269DEG 27KT 3399 10002 3370 10022

$$
699 
WWUS54 KLUB 260210
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
910 PM CDT TUE SEP 25 2012

TXC101-269-260215-
/O.CON.KLUB.SV.W.0245.000000T0000Z-120926T0215Z/
KING TX-COTTLE TX-
910 PM CDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COTTLE AND NORTHERN KING COUNTIES UNTIL 915 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HACKBERRY TO
6 MILES NORTHEAST OF GUTHRIE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN COTTLE AND NORTHERN KING
  COUNTIES...INCLUDING HIGHWAY 83 NORTH OF GUTHRIE IN KING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. MOVE INSIDE A 
STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3371 10043 3399 10017 3401 10005 3385 10004
      3384 10000 3384 9999 3367 9999
TIME...MOT...LOC 0209Z 269DEG 27KT 3398 9998 3371 10023

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:36 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 25, 6:36 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT TUE SEP 25 2012

.AVIATION...
SHOWERS ALONG DRYLINE SHOULD BE MOVING OUT OF THE KLBB EXTENDED
TERMINAL AREA OVER THE NEXT HOUR. FURTHER EAST...KCDS SHOULD START
TO SEE TSTM ACTIVITY IN THE NEXT 30 TO 90 MINUTES FOR A WINDOW
LASTING PROBABLY ABOUT AN HOUR OR SO. STORMS ARE HIGH BASED TODAY
WITH VERY DRY NEAR SURFACE CONDITIONS...THUS DOWNBURST POTENTIAL
WILL BE HIGH AROUND ANY VIRGA/STORM. BY LATE THIS EVENING...VFR TO
PREVAIL UNTIL WEDNESDAY AFTERNOON WHEN STORMS WILL ONCE AGAIN FIRE
ACROSS THE REGION. COVERAGE/TIMING REMAINS TOO UNCERTAIN TO
SPECIFICALLY MENTION IN TAF ATTM. AND ONE LAST THOUGHT...STRONG
GULF MOISTURE ADVECTION IS PROGGED TO OCCUR TONIGHT AND HAS A
LOW...BUT NON-ZERO CHANCE OF BRINGING SOME VISIBILITY RESTRICTIONS
INTO KLBB AROUND SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT TUE SEP 25 2012/

SHORT TERM...
WEAK DRYLINE HAS SET UP ACROSS THE SOUTH PLAINS AND ROLLING PLAINS
THIS AFTERNOON AND WAS ROUGHLY LOCATED ALONG A DENVER CITY TO
TULIA/SILVERTON LINE.  DEWPOINTS WEST OF THE DRYLINE HAVE MIXED DOWN
INTO THE LOW 30S WHILE WEST TEXAS MESONET STATIONS OVER THE ROLLING
PLAINS CONTINUE TO SHOW DEWPOINTS IN THE MID TO UPPER 50S.  LATEST
SPC MESOANALYSIS SHOWS MLCAPE VALUES IN THE 1000-2000 J/KG OVER THE
ROLLING PLAINS BUT WITH MLCIN VALUES STILL IN THE 100-150 J/KG
RANGE.  CAP STRENGTH IS WEAKER OVER THE SOUTH PLAINS WHERE THE
INSTABILITY LEVELS ARE ALSO LOWER SO WHETHER CONVECTION OR NOT CAN
DEVELOP IS THE BIG QUESTION FOR TONIGHT.  NAM CONTINUES TO BE FAIRLY
OPTIMISTIC IN BREAKING OUT PRECIP WHILE THE GFS DOES NOT.  THE HRRR
AND TTU WRF ARE NOT QUITE AS OPTIMISTIC WITH POPS HOWEVER THEY BOTH
DO BREAK OUT ISOLATED STORMS ACROSS THE CENTRAL SOUTH PLAINS AND
INCREASE THE COVERAGE INTO THE ROLLING PLAINS.  SEVERE WEATHER
THREAT LOOKS TO BE LOW ALTHOUGH THE INVERTED-V PROFILES AND WEAK
SHEAR PROFILES MEAN THAT THERE COULD BE AN ISOLATED THREAT OF STRONG
DOWNBURST WINDS.  ANY LIGHTNING STRIKES WILL BE CAPABLE OF IGNITING
WILDFIRES AS WELL WHICH COULD BE DRIVEN BY THE STRONG OUTFLOW
WINDS.  HIGH CLOUD BASES WILL ALSO MEAN SOME OF THE PRECIPITATION
WILL EVAPORATE BEFORE REACHING THE GROUND WHICH WILL LIMIT THE
ABILITY FOR ANY FIRES TO BE EXTINGUISHED BY RAINFALL FROM THE
ASSOCIATED STORMS.

DRYLINE WILL RETREAT WESTWARD OVERNIGHT BRINGING HIGHER DEWPOINTS
BACK INTO THE REGION.  OVERNIGHT LOW TEMPERATURES WILL REMAIN RATHER
MILD OVER THE ROLLING PLAINS WHERE DEWPOINTS ARE IN THE LOW 60S
WHILE LOWS WILL POSSIBLY DIP INTO THE MID 50S WHERE HIGHER MOISTURE
LEVELS WILL STRUGGLE TO REACH.  WEDNESDAY AFTERNOON WILL ONCE AGAIN
SEE RAIN CHANCES BUT A BIT MORE WIDESPREAD THAN TODAY AS THE DRYLINE
WILL STRUGGLE TO PUSH EASTWARD.  ALSO AT THE SAME TIME...MID LEVEL
MOISTURE FROM THE PACIFIC WILL START TO PUSH INTO THE REGION.
ALOFT...A JET EXIT REGION WILL BEGIN TO MOVE OVER THE AREA WHICH
WILL ENHANCE SYNOPTIC SCALE LIFT.  ALL OF THIS COMBINED LOOKS TO
RESULT IN AN ENVIRONMENT THAT WILL ONCE AGAIN BE CAPABLE OF
PRODUCING THUNDERSTORMS IN THE AFTERNOON.  MODELS CONTINUE TO SHOW
THAT THE BEST TIME FOR STORM DEVELOPMENT WILL BE CLOSER TO 00Z SO
KEPT POPS IN THE SLIGHT CHANCE RANGE.  INCREASED MOISTURE LEVELS
WILL ALSO HELP TO KEEP HIGH TEMPERATURES FAIRLY CLOSE TO WHAT WE
HAVE SEEN TODAY.

JORDAN

LONG TERM...
RAIN CHANCES REMAINS ON THE HORIZON AS THE FOLLOWING ANTICIPATED
SYNOPTIC AND MESOSCALE FEATURES COMES INTO PLAY. /1/ AN UA
DISTURBANCE APPROACHES FROM THE WEST.../2/ A COLD FRONTAL BOUNDARY
INTRUDES THE REGION AND /3/ MOISTURE FROM HURRICANE MARIAM STREAMS
ACROSS THE SOUTHERN PLAINS.

THE CLOSED UA LOW ACROSS EASTERN UTAH LATE THIS AFTERNOON WILL OPEN
UP A BIT AS IT SLOWLY TRANSLATES EAST ACROSS COLORADO ON THURSDAY.
SLRY SFC WINDS WILL PROMOTE INCREASED LOW LEVEL MOISTURE THROUGHOUT
THE DAY ON THURSDAY /DEWPOINTS IN THE 50S AND 60S/...WHILST A COLD
FRONT MOVES ACROSS THE WESTERN ZONES THURSDAY
MORNING/AFTERNOON...BUT QUICKLY WASHES OUT BY LATE AFTERNOON PER THE
NAM. THE GFS AND ECMWF MAINTAINS THE FRONT ACROSS THE OKLAHOMA/TEXAS
PANHANDLE...HOWEVER PRECIP IS STILL SHOWN ACROSS PORTIONS OF THE
CWA...GIVEN THE INCREASED MID-LEVEL INSTABILITY FROM THE
APPROACHING AFOREMENTIONED UA DISTURBANCE. TO FURTHER COMPLICATE THE
FORECAST...MODEL RUNS ARE HAVING DIFFICULTY WITH THE EXACT TRACK OF
HURRICANE MARIAM AS IT WILL EITHER CONTINUE TO MOVE WEST ACROSS THE
EASTERN PACIFIC /PER THE NAM/ OR ENE ACROSS THE BAJA OF CALIFORNIA
FRIDAY/SATURDAY WHERE SIGNIFICANT DETERIORATION IS SHOWN /PER THE
GFS AND ECMWF/. ALTHOUGH SOLUTIONS AGREE THAT MID TO UPPER LEVEL
MOISTURE FROM THE REMNANTS OF HURRICANE MARIAM WILL STREAM ACROSS
THE REGION THANKS TO SW FLOW ALOFT...JUST HOW MUCH MOISTURE CONTENT
WILL DEPEND ON MARIAM/S TRACK /THE CLOSER THE HURRICANE THE MORE
MOISTURE CONTENT THERE WILL BE/. THE FRONT IS EXPECTED TO MAKE A
RETURN ON FRIDAY AS THE UA DISTURBANCE ACROSS COLORADO PROGRESSES
EAST TOWARDS THE CENTRAL MISSISSIPPI VALLEY. INCREASED MOISTURE
/PWATS OF 1.20-1.50 INCHES/...THE APPROACHING UA DISTURBANCE AND A
COLD FRONTAL INTRUSION WILL ENCOURAGE ISOLATED TO SCATTERED SHOWERS
/AND A FEW THUNDERSTORMS/ WITH MODERATE RAINFALL POTENTIAL
THURSDAY-FRIDAY. BEST RAINFALL CHANCES WILL SHIFT FROM NW TO SE ON
SATURDAY AS DRIER AIR ALOFT FILTERS IN.

NWRLY FLOW ALOFT WILL TAKE SHAPE BY THE WEEKEND AS AN UA SHORTWAVE
DIVES SSE FROM CANADA/NORTHERN ROCKIES TO ACROSS THE
NORTHERN/CENTRAL PLAINS BY SUNDAY. THIS SHORTWAVE AND AN ASSOCIATED
500-400 MB RH AXIS /WITH PRECIP/ WILL MOVE SSE ACROSS THE REGION
SUNDAY-MONDAY. AS SUCH...WILL SEE ANOTHER FROPA ON SUNDAY WITH WINDS
VEERING TO THE EAST BY MONDAY. WILL CONTINUE SLIGHT CHANCE POPS ON
SUNDAY...AND HAVE BUMPED POPS UP TO 12-13 PERCENT ON MONDAY...AS THE
UPSLOPE WIND COMPONENT MAY GARNER LINGERING PRECIP.

TEMPS THROUGHOUT MOST OF THE EXTENDED PERIOD WILL BE BELOW NORM
/UPPER 70S TO LOWER 80S/...THANKS TO THE ANTICIPATED CLOUD COVER WHICH
IS A RESULT OF SEVERAL DISTURBANCES AS DISCUSSED ABOVE. EARLY NEXT
WEEK...CLEARING SKIES WILL ENSUE AND TEMPS WILL WARM INTO THE LOWER
80S CWA-WIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  84  56  78  56 /  10  20  30  40  30
TULIA         54  86  60  78  57 /  20  20  30  30  30
PLAINVIEW     57  87  61  79  58 /  20  20  30  30  30
LEVELLAND     59  87  62  79  59 /  10  20  30  40  40
LUBBOCK       62  89  64  79  61 /  20  20  30  40  40
DENVER CITY   62  89  62  79  59 /  10  20  30  40  40
BROWNFIELD    63  90  63  79  60 /  10  20  20  40  40
CHILDRESS     65  90  66  85  62 /  30  20  20  40  40
SPUR          68  91  63  84  62 /  20  20  20  40  40
ASPERMONT     71  92  66  88  65 /  20  20  20  40  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Sep 25, 5:02 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
502 AM CDT TUE SEP 25 2012

TXZ021>044-261015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
502 AM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
EVENING FROM THE ROLLING PLAINS INTO THE EASTERN SOUTH PLAINS. THESE
WILL POSE A RISK OF STRONG OUTFLOW WIND GUSTS AND POTENTIALLY FIRE
SPREAD IF LIGHTNING IS ABLE TO IGNITE CURED GRASSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROM THURSDAY THROUGH FRIDAY...CHANCES OF RAIN WILL INCREASE OVER
THE ENTIRE REGION AS TROPICAL MOISTURE INCREASES FROM THE PACIFIC.
RAINFALL COULD BE HEAVY AT TIMES AND CAUSE FLOODING DURING THIS
TIME PERIOD.

In the hours before

Special weather statement, Sep 25, 6:23 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
623 PM CDT TUE SEP 25 2012

TXZ038-252345-
KING-
623 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KING COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL KING COUNTY...MOVING NORTHEAST
AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT RURAL PORTIONS OF KING COUNTY...INCLUDING
HIGHWAY 82 EAST OF GUTHRIE.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3346 10014 3365 10015 3373 9999 3351 9999
TIME...MOT...LOC 2323Z 244DEG 19KT 3359 10005
Special weather statement, Sep 25, 6:44 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
644 PM CDT TUE SEP 25 2012

TXZ038-043-044-260015-
KENT-KING-STONEWALL-
644 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL...EASTERN KENT AND
SOUTHERN KING COUNTIES...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF JAYTON...MOVING NORTHEAST AT 15
MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF
ASPERMONT NEAR THE KENT AND STONEWALL COUNTY LINE.

EACH STRONG STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH
DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3354 10011 3314 9999 3297 10056 3323 10065
TIME...MOT...LOC 2342Z 242DEG 12KT 3328 10037
Special weather statement, Sep 25, 7:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
746 PM CDT TUE SEP 25 2012

TXZ026-260100-
CHILDRESS-
746 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS  COUNTY...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CHILDRESS COUNTY...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3474 9999 3456 10000 3452 10016 3469 10023
      3475 10016 3475 10000
TIME...MOT...LOC 0046Z 251DEG 20KT 3464 10009
Special weather statement, Sep 25, 7:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT TUE SEP 25 2012

TXZ031-032-260115-
COTTLE-MOTLEY-
752 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND EASTERN MOTLEY
COUNTIES...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF PADUCAH...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL AFFECT LOCATIONS NEAR AND JUST NORTH OF
HIGHWAY 62...INCLUDING PADUCAH.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3396 10062 3419 10061 3420 10006 3417 10005
      3388 10005
TIME...MOT...LOC 0051Z 276DEG 23KT 3405 10052
Special weather statement, Sep 25, 8:20 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
820 PM CDT TUE SEP 25 2012

TXZ032-260145-
COTTLE-
820 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE COUNTY...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PADUCAH...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT LOCATIONS FROM PADUCAH
EASTWARD...INCLUDING HIGHWAY 70.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3395 10040 3415 10039 3417 10005 3392 10005
TIME...MOT...LOC 0118Z 272DEG 28KT 3405 10028
Special weather statement, Sep 25, 8:28 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT TUE SEP 25 2012

TXZ031-032-037-038-260145-
COTTLE-DICKENS-KING-MOTLEY-
828 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR DICKENS...KING...COTTLE  AND
MOTLEY  COUNTIES...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN KING COUNTY...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LOCATIONS IN AND AROUND
DUMONT...DELWIN...GROW AND CHALK.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3393 10021 3373 10020 3374 10058 3393 10059
TIME...MOT...LOC 0128Z 269DEG 27KT 3383 10045

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:46 PM CDTSpecial Weather StatementLUBChildress14 min
Sep 25, 7:52 PM CDTSpecial Weather StatementLUBCottle23 min
Sep 25, 8:20 PM CDTSpecial Weather StatementLUBCottle25 min
Sep 25, 8:28 PM CDTSpecial Weather StatementLUBKing17 min
Sep 25, 9:15 PM CDTSpecial Weather StatementLUBKing30 min
Sep 25, 9:40 PM CDTSpecial Weather StatementLUBKing20 min
Sep 26, 3:39 PM CDTSpecial Weather StatementLUBHockley36 min
Sep 26, 4:14 PM CDTSpecial Weather StatementLUBHockley31 min
Sep 26, 4:16 PM CDTSpecial Weather StatementLUBTerry44 min
Sep 26, 4:18 PM CDTSevere Thunderstorm WarningLUBHale, Lamb27 min
Sep 26, 4:20 PM CDTSpecial Weather StatementLUBBriscoe25 min
Sep 26, 4:32 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock13 min
Sep 26, 4:35 PM CDTSevere Thunderstorm WarningLUBHockley, Terry25 min
Sep 26, 4:46 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock44 min
Sep 26, 4:49 PM CDTSpecial Weather StatementLUBHale26 min
Sep 26, 4:51 PM CDTSevere Thunderstorm WarningLUBBriscoe39 min
Sep 26, 5:04 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher26 min
Sep 26, 5:11 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley19 min
Sep 26, 5:18 PM CDTAreal Flood AdvisoryLUBFloyd, Hale, Hockley, Lubbock113 min
Sep 26, 5:19 PM CDTSpecial Weather StatementLUBLynn41 min
Sep 26, 5:29 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock46 min
Sep 26, 5:30 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Hall, Motley45 min
Sep 26, 5:44 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn31 min
Sep 26, 5:48 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd27 min
Sep 26, 6:19 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Garza, Kent, Lubbock and 2 more41 min
Sep 26, 6:21 PM CDTSpecial Weather StatementLUBMotley24 min
Sep 26, 6:27 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hall, Motley93 min
Sep 26, 6:43 PM CDTSpecial Weather StatementLUBMotley32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.